Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 316, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Nov 14, 2011, 2:26 PM EST for Warren County, Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2011, 2:26 PM EST (19:26 UTC)
- Expired
- Nov 14, 2011, 3:00 PM EST
- In force
- 34 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Warren County, IN
The radar
The Indianapolis radar (KIND), 132 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 14, 12:41 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
057
WUUS53 KIND 141926
SVRIND
INC171-142000-
/O.NEW.KIND.SV.W.0316.111114T1926Z-111114T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
226 PM EST MON NOV 14 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WARREN COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 300 PM EST
* AT 221 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROSSVILLE...OR 19 MILES NORTH OF DANVILLE...AND MOVING NORTHEAST AT
40 MPH.
* LOCATIONS IMPACTED INCLUDE...
TAB...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4045 8753 4048 8753 4048 8752 4048 8737
4046 8739 4041 8747 4037 8753 4045 8754
TIME...MOT...LOC 1926Z 240DEG 33KT 4045 8758
WIND...HAIL 60MPH 1.00IN
$$
77/TDUD1 follow-up statement
753
WWUS53 KIND 141936
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
236 PM EST MON NOV 14 2011
INC171-142000-
/O.CON.KIND.SV.W.0316.000000T0000Z-111114T2000Z/
WARREN-
236 PM EST MON NOV 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WARREN COUNTY UNTIL 300 PM EST...
AT 230 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
EAST OF HOOPESTON...OR 16 MILES SOUTHWEST OF FOWLER...MOVING EAST AT
40 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN WARREN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF
SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND POSSIBLY TORNADOES. BE PREPARED TO ACT QUICKLY SHOULD A
TORNADO OCCUR OR A TORNADO WARNING BE ISSUED.
&&
LAT...LON 4045 8753 4048 8753 4048 8752 4048 8737
4046 8739 4041 8747 4037 8753 4045 8754
TIME...MOT...LOC 1936Z 263DEG 34KT 4045 8744
WIND...HAIL 60MPH 1.00IN
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 1:00 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Nov 14, 1:00 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 100 PM EST MON NOV 14 2011 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... AN AREA OF LOW PRESSURE WILL MOVE INTO LOWER MICHIGAN TODAY AND DRAG A COLD FRONT ACROSS OUR AREA. THE FRONT WILL HANG UP TO OUR SOUTH...AND THEN ANOTHER FRONT WILL MOVE THROUGH BY WEDNESDAY. THIS WILL KEEP CHANCES FOR RAIN ACROSS THE AREA INTO TUESDAY NIGHT...WITH STRONG STORMS POSSIBLE TODAY. COOLER AND DRIER WILL RULE UNTIL THE END OF THE WEEK...WHEN CHANCES FOR RAIN RETURN. && .NEAR TERM /REST OF TODAY/... ...UPDATE... SPC HAS ISSUED TORNADO WATCH 879 FOR THE ENTIRE FORECAST AREA UNTIL 8 PM THIS EVENING. ANALYSIS INDICATES THAT DEEP LAYER WIND FIELDS ARE VERY STRONG...AND EFFECTIVE SRH VALUES ARE WELL IN EXCESS OF 300 M2/S2. OVER THE NEXT FEW HOURS SCATTERED CONVECTION IS EXPECTED TO FORM AND MATURE SUPERCELLS CAPABLE OF PRODUCING TORNADOES AND DAMAGING WIND ARE POSSIBLE. A STORM OR TWO MAY RIDE RIGHT ALONG THE WARM FRONT...WITH A CORRIDOR OF PARTICULARLY DAMAGING WINDS AND/OR TORNADOES POSSIBLE THERE. PREVIOUS DISCUSSION FOLLOWS... FOCUS IS ON RAIN AND SEVERE THREAT TODAY. MODELS ARE ACTUALLY IN DECENT AGREEMENT SO WILL CONTINUE TO USE A BLEND. THE INITIAL SURGE OF SHOWERS AND ISOLATED THUNDER HAS LIFTED TO THE NORTH OF THE AREA LATE THIS MORNING AS THE LOW MOVES INTO MO. THE LOW WILL CONTINUE TO MOVE NE INTO LOWER MI THROUGH THIS AFTERNOON. HAVE KEPT HIGHER POPS ACROSS THE FAR NORTHERN COUNTIES THROUGH 17Z. NOW AS THE LOW MOVES INTO MICHIGAN THE COLD FRONT WILL BEGIN TO MOVE ACROSS THE AREA THIS AFTERNOON. BEING IN THE WARM SECTOR...THERE WILL BE ENOUGH INSTABILITY (SB CAPE OF AROUND 500 J/KG )FOR THUNDERSTORMS. THIS INSTABILITY COUPLED WITH A GOOD AMOUNT OF 0-1KM SHEAR WILL LEAD TO THE POTENTIAL FOR SEVERE THUNDERSTORMS. SPC DAY 1 SLIGHT RISK LOOKS GOOD. WILL CONTINUE TO HIGHLIGHT IN HWO. THE CONVECTION ALONG THE COLD FRONT THIS AFTERNOON LEADS TO CATEGORICAL POPS ACROSS THE ENTIRE AREA. PWATS AROUND 1.25 INCHES WILL MAKE FOR SOME HEAVY DOWNPOURS IN ANY OF THE THUNDER THAT DOES DEVELOP SO INCLUDED THIS IN THE GRIDS AND MENTION IN HWO. MOS LOOKS REASONABLE FOR THE MOST PART GIVEN THE WARM START AND REMAINING IN THE WARM SECTOR FOR MUCH OF TODAY. NO CHANGES TO TEMPS ATTM. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... FOCUS IS ON CHANCES FOR RAIN DURING THE PERIOD. MODELS ARE CLOSE ENOUGH THAT A BLEND CAN BE USED FOR MOST FEATURES. AT 00Z THIS EVENING THE FRONT WILL STILL BE NEAR THE SOUTHERN FORECAST AREA SO WENT HIGH CHANCE OR LOW LIKELY POPS THERE...WITH DRY CONDITIONS ACROSS THE FAR NORTHWEST. AS THE FRONT WORKS SOUTH OVERNIGHT WENT AHEAD AND LOWERED POPS OVERNIGHT. THE FRONT WILL HANG AROUND TO OUR SOUTH ON TUESDAY AS ANOTHER FRONT APPROACHES FROM THE WEST. MEANWHILE...A WEAKENING UPPER LOW WILL MOVE ACROSS THE SOUTHERN STATES. THE COMBINATION OF THE FORCING FROM THESE SYSTEMS WILL KEEP POPS ACROSS MUCH OF THE AREA TUESDAY AND TUESDAY EVENING...WITH THE HIGHEST POPS ACROSS THE SOUTH. HIGH PRESSURE WILL THEN BUILD IN FOR WEDNESDAY PROVIDING DRY AND COOLER CONDITIONS. MOS DOES A DECENT JOB FOR TEMPERATURES DURING THE SHORT TERM AT MOST LOCATIONS GIVEN THE EXPECTED CONDITIONS. && .LONG TERM /THURSDAY THROUGH SUNDAY NIGHT/... MODELS START OFF SIMILAR...BUT ECM GRADUALLY BECOMES FASTER. ITS TOO EARLY TO SAY WITH CONFIDENCE WHICH IS RIGHT. FOR NOW ENSEMBLE APPROACH SHOULD WORK. DID NOT CHANGE ALLBLEND MODEL WHICH USES ENSEMBLES VERY STRONGLY. && .AVIATION /DISCUSSION FOR THE 14/1800Z TAF ISSUANCE/... LIGHT SHOWERS ARE CURRENTLY STARTING TO INITIATE IN THE KHUF AREA...BUT IT HAS BEEN PRIMARILY DRY UP TO THIS POINT. THE MAIN CONVECTION IS STILL EXPECTED TO BE IN THE 18-23Z TIME FRAME AS COLD FRONT MOVES THROUGH TAF SITES. CONDITIONS WILL FLUCTUATE BETWEEN VFR/MVFR WITH ANY STORMS THAT FORM. BRIEF PERIODS OF IFR WILL BE POSSIBLE WITH HEAVY DOWNPOURS. THERE IS THE POTENTIAL FOR SOME OF THESE STORMS TO BECOME SEVERE AT TIMES. WINDS ARE ALREADY STARTING TO GUST OUT OF THE SOUTHWEST AHEAD OF AFORMENTIONED FRONT. SUSTAINED WIND SPEEDS WILL RANGE BETWEEN 14-16 KTS WITH GUSTS UP TO 30 KTS. HOWEVER...ANY SEVERE STORMS THAT DO FORM COULD PRODUCE GUSTS AS HIGH AS 50 KTS. WINDS WILL TAPER OFF THIS EVENING...BUT WILL REMAIN OUT OF THE SOUTHWEST. IN REGARD TO FOG...CURRENT THINKING IS THAT WINDS SHOULD BE HIGH ENOUGH TO PREVENT FORMATION...AND LINGERING CLOUD COVER SHOULD PROHIBIT IT AT KBMG/KING/KHUF. HOWEVER...THIS WILL HAVE TO RE- EVALUATED WITH FUTURE ISSUANCES. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...50 NEAR TERM...SMF SHORT TERM...50 LONG TERM....JK AVIATION...TDUD
Hazardous weather outlook, Nov 14, 3:56 AM EST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 356 AM EST MON NOV 14 2011 INZ021-028>031-035>049-051>057-060>065-067-068-150900- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS- 356 AM EST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE TODAY...WITH SEVERE STORMS POSSIBLE THIS AFTERNOON INTO EARLY EVENING. HAZARDS: DAMAGING THUNDERSTORM WINDS...LARGE HAIL...AND ISOLATED TORNADOES. BRIEF HEAVY RAIN IS ALSO POSSIBLE. TIMING: SEVERE STORMS ARE POSSIBLE MAINLY BETWEEN NOON AND 700 PM. DISCUSSION: THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AHEAD OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: A SYSTEM WILL MOVE INTO THE AREA THIS WEEKEND BRINGING CHANCES FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ069>072-150900- MARTIN-LAWRENCE-JACKSON-JENNINGS- 356 AM EST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR SOUTHERN CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK:THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...WITH SEVERE STORMS POSSIBLE THIS AFTERNOON INTO EARLY EVENING. HAZARDS: DAMAGING THUNDERSTORM WINDS...LARGE HAIL...AND ISOLATED TORNADOES. BRIEF HEAVY RAIN IS ALSO POSSIBLE. TIMING: SEVERE STORMS ARE POSSIBLE MAINLY BETWEEN 300 PM AND 700 PM. DISCUSSION:THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AHEAD OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: A SYSTEM WILL MOVE INTO THE AREA THIS WEEKEND BRINGING CHANCES FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Nov 14, 9:06 AM EST, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 906 AM EST MON NOV 14 2011 INZ021-029-030-141445- CARROLL-CLINTON-TIPPECANOE- 906 AM EST MON NOV 14 2011 ...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN CLINTON...SOUTHERN CARROLL AND EASTERN TIPPECANOE COUNTIES UNTIL 945 AM EST... AT 905 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF LAFAYETTE...MOVING NORTHEAST AT 50 MPH. WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROSSVILLE... FLORA... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4056 8651 4038 8637 4029 8671 4044 8683 TIME...MOT...LOC 1406Z 243DEG 44KT 4040 8666 77/TDUD
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 7:49 PM EST | Special Weather Statement | IND | Parke | 26 min |
| Nov 13, 8:08 PM EST | Special Weather Statement | IND | Putnam | 37 min |
| Nov 13, 8:52 PM EST | Special Weather Statement | IND | Boone | 23 min |
| Nov 13, 10:29 PM EST | Special Weather Statement | IND | Morgan | 31 min |
| Nov 13, 11:02 PM EST | Special Weather Statement | IND | Johnson | 28 min |
| Nov 13, 11:32 PM EST | Special Weather Statement | IND | Rush, Shelby | 43 min |
| Nov 14, 6:15 AM EST | Special Weather Statement | IND | Hendricks, Parke, Putnam | 45 min |
| Nov 14, 9:06 AM EST | Special Weather Statement | IND | Clinton | 39 min |
| Nov 14, 2:48 PM EST | Tornado Warning | IND | Carroll | 42 min |
| Nov 14, 2:51 PM EST | Tornado Warning | IND | Warren | 39 min |
| Nov 14, 3:00 PM EST | Tornado Warning | IND | Tippecanoe | 30 min |
| Nov 14, 3:29 PM EST | Tornado Warning | IND | Fountain, Tippecanoe, Warren | 46 min |
| Nov 14, 3:32 PM EST | Tornado Warning | IND | Carroll | 43 min |
| Nov 14, 3:52 PM EST | Tornado Warning | IND | Carroll | 38 min |
| Nov 14, 4:01 PM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe, Vermillion | 44 min |
| Nov 14, 4:17 PM EST | Areal Flood Advisory | IND | Tippecanoe | 2 hr |
| Nov 14, 4:44 PM EST | Severe Thunderstorm Warning | IND | Clinton | 20 min |
| Nov 14, 4:59 PM EST | Severe Thunderstorm Warning | IND | Howard, Tipton | 31 min |
| Nov 14, 5:02 PM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 28 min |
| Nov 14, 5:19 PM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Sullivan | 41 min |
| Nov 14, 5:29 PM EST | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam | 31 min |
| Nov 14, 5:59 PM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Martin | 46 min |
| Nov 14, 6:17 PM EST | Areal Flood Advisory | IND | Boone, Hamilton | 5 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.